MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ SINGLE-SIDED BONE TIP (5-PACK)

INTEGRA LIFESCIENCES(IRELAND) CUSA CLARITY 23KHZ SINGLE-SIDED BONE TIP (5-PACK)
Catalog Number C7421S
Medical Device Problem Code Radiation Leak (1357)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 10/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported that the usa clarity 23khz single sided bone tip (c7421sea) was used for an "intracranial tumor removal surgery¿, and when cutting the internal auditory meatus, damage was observed in the dura mater.The setting of the device when the issue occurred: amplitude 80, tissue select 0, aspiration 90, irrigation 10.The surgeon was not sure if the device touched the dura mater and suspected that the device irradiated ultrasonic waves.However, the surgeon was initially planning to make an incision in the part of dura mater that was damaged; therefore, the event did not interfere with the overall procedure.There was no delay in surgery, and the same device was used to complete the surgery.Additional information received indicating the following: the device did not fall out of the "duty cycle".Its output setting during procedure was as follows; amplitude 80, tissue select 0, aspiration 90, irrigation 10.When the sales rep attended the surgery, it seemed like the surgent did not put too much load on the tip.Other output devices were not used at the same time.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The cusa clarity 23khz single-sided bone tip (c7421sea) was not returned for evaluation as the product is not available for return as per customer and lot number information has not been provided; therefore, failure analysis could not be performed, and device history record (dhr) could not be reviewed.A definitive root cause determination is not possible; however, it is most likely that if this damage did occur, the surgeon likely accidentally touched the dura mater with the tip with more load than he intended.This is supported by the report that the part of the dura mater that was allegedly damaged was the intended incision location.Also, as a result, there was reportedly no issue in completing the surgery.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
CUSA CLARITY 23KHZ SINGLE-SIDED BONE TIP (5-PACK)
Common Device Name
CUSA CLARITY
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20699155
Report Number3006697299-2024-00164
Device Sequence Number6584560
Product Code LFL
UDI-Device Identifier10381780536369
UDI-Public10381780536369
Combination Product (Y/N)N
PMA/510(K) Number
K221835
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC7421S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date11/15/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale